|diet and exercise
Aug 27, 2003
I eat a reasonably healthy diet and also exercise moderately. However, my drug regime has been shown to cause significant tri/chol elevations.
My question is whether, in the presence of drugs that are clearly indicated as causing the abnormal tri/chol levels (my levels went back to near normal during a drug holiday), how much can one expect to achieve by going on a strict diet and/or more aggresive exercise regime?
I am just wondering if there is any information for instance that exercise and a strict diet could modulate the numbers by 10, 20, 50 or more.... I'd hate to lose all the enjoyment of the foods I love for minimal return on the investment!
Response from Ms. Fields-Gardner
Diet and exercise are cornerstones to treatment of cholesterol and triglyceride elevations. Depending on how high the values are, you may see a reduction of around 20% or so with diet and an added bonus of supporting your HDL levels with exercise.
Changes in diet don't have to be a terrible thing. If you think of this as an opportunity to explore new types of flavors (less attached to fat), then you may really enjoy the process. It takes a little time for your taste buds to adjust, but given that time many people find they prefer lower-fat food and the ability to taste the subtleties in foods that they previously covered up with fat.
Give it a shot, regardless of where your blood fats are now, and see if the creativity is to your liking. Some community centers have cooking classes that concentrate on healthy eating. You can also talk with a dietitian to get ideas for things that are local to your area. There are many low-fat cookbooks available to start you out. So, head to the library or bookstore and check it out!
Stomach pain and upset?
- Is Flaky Skin An Acute Symptom Of AIDS?
- Picking Your Nose Risk Of Getting HIV
- Achy Balls After Handjob Worried I Have HIV
- Dry Mouth After Performing Oral Sex Worried I Have HIV
- Jock Itch After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Red Spots After Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.